Alert archive / South Carolina / Special Weather Statements in 2021
Special Weather Statement, NWS Columbia, SC
NWS Columbia, SC issued this special weather statement at Jun 15, 2021, 7:15 PM EDT for Clarendon County, South Carolina. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2021, 7:15 PM EDT (23:15 UTC)
- Expired
- Jun 15, 2021, 7:45 PM EDT
- In force
- 30 min
- Issued by
- NWS Columbia, SC
County Clarendon County, SC
The radar
The Columbia radar (KCAE), 103 km from the middle of the area, began a volume at 23:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 11.3 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1323 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 1170 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
432
WWUS82 KCAE 152315
SPSCAE
Special Weather Statement
National Weather Service Columbia SC
715 PM EDT Tue Jun 15 2021
SCZ038-137-152345-
Southeastern Orangeburg SC-Clarendon SC-
715 PM EDT Tue Jun 15 2021
...Strong Thunderstorms Will Impact Portions of east central
Southeastern Orangeburg and south central Clarendon Counties Until
745 PM EDT....
At 714 PM EDT...National Weather Service doppler radar indicated
strong thunderstorms along a line extending from 7 miles southeast of
Santee Cooper Regional Airport to 7 miles southwest of Cross, moving
southeast at 30 mph.
HAZARD...strong winds 45 to 55 mph and pea sized hail.
IMPACT...expect minor damage to tree limbs and blowing around of
light, unsecured objects. Minor hail damage to plants,
trees and crops is possible. Damage to windshields is
unlikely.
Some locations in the path of these storms include...
Santee Cooper Regional Airport, Rocks Pond Campground and Marina,
Blounts Landing and Eautaw Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A severe thunderstorm watch is in effect. Thunderstorms can produce
large hail, damaging winds and isolated tornadoes suddenly, sometimes
with little or no warning. Be alert for rapidly changing weather
conditions and be ready to act quickly if severe weather is observed
or a warning is issued.
&&
LAT...LON 3350 8010 3350 8012 3348 8015 3346 8013
3346 8015 3345 8015 3346 8016 3345 8017
3345 8020 3344 8020 3345 8022 3330 8025
3326 8032 3328 8035 3365 8023 3360 8004
TIME...MOT...LOC 2314Z 292DEG 28KT 3352 8011 3326 8026
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this special weather statement went out at Jun 15, 5:06 PM EDT, 2 hours 9 minutes earlier.
Area forecast discussion, Jun 15, 5:06 PM EDT, 2 hours 9 minutes before
Area Forecast Discussion National Weather Service Columbia SC 506 PM EDT Tue Jun 15 2021 .SYNOPSIS... A cold front crossing eastern Midlands this afternoon. A few showers and thunderstorms are possible mainly in the east Midlands. Drier air will move over the region for Wednesday through Friday keeping the forecast dry with noticeably lower humidity. Moisture increases again over the weekend as another upper trough approaches and gulf moisture moves into the region. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... Some relatively active weather is ongoing across the region as a cold front and low pressure work through the region. Upper trough is digging into the Carolinas as well, helping to fuel this. Cold front is generally southeast of the region, with a surface trough and convergence extending through the central part of the CWA. These have both sparked a couple of thunderstorms, but nothing widespread. CAPE is decent, with values generally 500-1500 j/kg across the central and southern portions of the area. Shear is between 25 and 40 knots in the 0-6km layer, much more favorable for strong storms. However, low-level moisture is quickly diminishing, and this is apparent in the storms struggling to get going and then maintain strength. I don't anticipate widespread storms developing over the next couple of hours, but can't rule out a strong storm or two, especially over the areas in the Severe Thunderstorm Watch. That watch goes until 7p, and the primary threats are large hail and damaging winds. Temperatures are generally in the upper 80s and lower 90s, and will fall much of the night as drier air works its way into the region and we see mostly clear skies. Lows should range from the low to upper 60s across the area. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/... The upper level trough will near the forecast area Wednesday morning and propagate eastward through Wednesday. Drier air will continue streaming in from the northwest with the frontal boundary well to our south across southern Georgia and north Florida. PWATs will dip below an inch by Wednesday morning and continue to fall into Friday. A reinforcing front will push through Thursday morning but with unseasonably dry conditions in place not expecting any precip with the front. Overnight lows will be cooler with mostly clear skies allowing for potential radiational cooling. The upper level trough shifts offshore Thursday evening with broad high pressure across the region. The stable airmass will keep us dry through the work week with temperatures around normal. Models are in good agreement Thursday and Friday showing a low pressure system beginning to form within the Gulf of Mexico. The NHC currently has a 80 percent chance of formation within the next five days. While this will not be a concern for the short term it will be something to keep an eye on as we head into the weekend. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... Friday morning continues to be dry with weak ridging over the east coast. However, PWATS will begin to increase Friday evening as the ridge flattens out and the low propagates northward, rising above an inch by midnight. There is much uncertainty in the long term with stark differences from model to model and run to run. ECMWF is slow to bring the low over land whereas GFS has been consistently faster, showing strong moisture advection into the Southeast as it begins to lose definition. This will be the difference between a very moist weekend and a relatively dry one. GEFS plumes show a large spread in QPF as well as the timing of precip. Good confidence in some showers and thunderstorms through the period, especially in the afternoons and evenings. More seasonable weather next week and the chance of some diurnal convection. && .AVIATION /21Z TUESDAY THROUGH SUNDAY/... VFR Conditions Expected. A cold front will slowly cross the eastern Midlands this afternoon. Northwest winds expected to increase to around 10 knots. Sct/bkn cumulus clouds with bases 5kft to 6kft. Any convection that develops should remain east of all the TAF sites. While winds will decrease tonight, most terminals will at least keep a northerly wind around 5kts. Winds veer northeast 5 to 10 knots Wednesday morning. EXTENDED AVIATION OUTLOOK...Patchy early morning fog will be possible Friday. Increasing moisture will bring a chance for showers and thunderstorms on Saturday. && .CAE WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. && SYNOPSIS... NEAR TERM... SHORT TERM... LONG TERM... AVIATION...
Hazardous weather outlook, Jun 15, 6:35 PM EDT, 40 minutes before
Hazardous Weather Outlook National Weather Service Columbia SC 635 PM EDT Tue Jun 15 2021 GAZ040-063>065-077-SCZ016-018-020>022-025>031-035-041-115-116-162245- Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick- Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland-Lee- Aiken-Sumter-Barnwell-Bamberg-Northern Lancaster-Southern Lancaster- 635 PM EDT Tue Jun 15 2021 This Hazardous Weather Outlook is for the Midlands of South Carolina and the Central Savannah River area of Georgia. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. SCZ037-038-135>137-162245- Calhoun-Clarendon-Northwestern Orangeburg-Central Orangeburg- Southeastern Orangeburg- 635 PM EDT Tue Jun 15 2021 ...SEVERE THUNDERSTORM WATCH 274 IN EFFECT UNTIL 7 PM EDT THIS EVENING... This Hazardous Weather Outlook is for the Midlands of South Carolina and the Central Savannah River area of Georgia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jun 15, 6:51 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
651 PM EDT TUE JUN 15 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM TSTM WND DMG 4 WNW CAMERON 33.59N 80.77W
06/15/2021 CALHOUN SC LAW ENFORCEMENT
SC HIGHWAY PATROL REPORTS TREES DOWN NEAR
THE INTERSECTION OF BELLEVILLE RD AND MOORER
RD. TIME ESTIMATED FROM RADAR.
&&
CJRLocal storm report, Jun 15, 6:55 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
655 PM EDT TUE JUN 15 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0633 PM TSTM WND DMG 4 WSW SANTEE 33.46N 80.56W
06/15/2021 ORANGEBURG SC LAW ENFORCEMENT
SC HIGHWAY PATROL REPORTS TREES DOWN NEAR
THE INTERSECTION OF US 301 AND FELDERVILLE
RD. TIME ESTIMATED FROM RADAR.
&&
CJRLocal storm report, Jun 15, 7:04 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
704 PM EDT TUE JUN 15 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM TSTM WND DMG 5 NW HOLLY HILL 33.37N 80.48W
06/15/2021 ORANGEBURG SC LAW ENFORCEMENT
SC HIGHWAY PATROL REPORTS TREES DOWN NEAR
THE INTERSECTION OF US 176 AND US 15. TIME
ESTIMATED FROM RADAR.
&&
CJRLocal storm report, Jun 15, 7:07 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
707 PM EDT TUE JUN 15 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0651 PM TSTM WND DMG 2 SSW EUTAWVILLE 33.37N 80.36W
06/15/2021 ORANGEBURG SC 911 CALL CENTER
ORANGEBURG COUNTY 911 REPORTS WIDESPREAD
TREES DOWN ACROSS THE EASTERN PORTION OF THE
COUNTY. OPERATOR SAID THEY HAD GOTTEN
REPORTS FROM ELLOREE TO EUTAWVILLE. TIME
ESTIMATED FROM RADAR.
&&
GPLLocal storm report, Jun 15, 7:13 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
713 PM EDT TUE JUN 15 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0612 PM TSTM WND DMG 1 ESE CAMERON 33.55N 80.70W
06/15/2021 CALHOUN SC 911 CALL CENTER
CALHOUN COUNTY DISPATCH REPORTS WIDESPREAD
TREES DOWN ACROSS THE COUNTY. TIME ESTIMATED
FROM RADAR.
&&
GPLSpecial weather statement, Jun 15, 7:15 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Columbia SC
715 PM EDT Tue Jun 15 2021
SCZ038-137-152345-
Southeastern Orangeburg SC-Clarendon SC-
715 PM EDT Tue Jun 15 2021
...Strong Thunderstorms Will Impact Portions of east central
Southeastern Orangeburg and south central Clarendon Counties Until
745 PM EDT....
At 714 PM EDT...National Weather Service doppler radar indicated
strong thunderstorms along a line extending from 7 miles southeast of
Santee Cooper Regional Airport to 7 miles southwest of Cross, moving
southeast at 30 mph.
HAZARD...strong winds 45 to 55 mph and pea sized hail.
IMPACT...expect minor damage to tree limbs and blowing around of
light, unsecured objects. Minor hail damage to plants,
trees and crops is possible. Damage to windshields is
unlikely.
Some locations in the path of these storms include...
Santee Cooper Regional Airport, Rocks Pond Campground and Marina,
Blounts Landing and Eautaw Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A severe thunderstorm watch is in effect. Thunderstorms can produce
large hail, damaging winds and isolated tornadoes suddenly, sometimes
with little or no warning. Be alert for rapidly changing weather
conditions and be ready to act quickly if severe weather is observed
or a warning is issued.
&&
LAT...LON 3350 8010 3350 8012 3348 8015 3346 8013
3346 8015 3345 8015 3346 8016 3345 8017
3345 8020 3344 8020 3345 8022 3330 8025
3326 8032 3328 8035 3365 8023 3360 8004
TIME...MOT...LOC 2314Z 292DEG 28KT 3352 8011 3326 8026The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 8:13 PM EDT | Special Weather Statement | CAE | Fairfield | 47 min |
| Jun 14, 8:20 PM EDT | Special Weather Statement | CAE | Richland | 25 min |
| Jun 14, 8:50 PM EDT | Special Weather Statement | CAE | Richland | 40 min |
| Jun 14, 9:04 PM EDT | Areal Flood Advisory | CAE | Fairfield, Kershaw, Lancaster | 77 min |
| Jun 14, 9:20 PM EDT | Special Weather Statement | CAE | Kershaw | 40 min |
| Jun 14, 9:27 PM EDT | Severe Thunderstorm Warning | CAE | Calhoun, Lexington, Orangeburg, Richland, Sumter | 48 min |
| Jun 15, 3:36 PM EDT | Special Weather Statement | CAE | Orangeburg | 39 min |
| Jun 15, 4:16 PM EDT | Special Weather Statement | CAE | Dorchester | 14 min |
| Jun 15, 4:24 PM EDT | Special Weather Statement | CAE | Lexington | 51 min |
| Jun 15, 5:47 PM EDT | Special Weather Statement | CAE | Calhoun | 43 min |
| Jun 15, 5:59 PM EDT | Severe Thunderstorm Warning | CAE | Calhoun, Clarendon, Orangeburg | 31 min |
| Jun 15, 6:27 PM EDT | Severe Thunderstorm Warning | CAE | Calhoun, Clarendon, Orangeburg | 48 min |
| Jun 14, 8:01 PM EDT | Special Weather Statement | CAE | Columbia, McDuffie | 44 min |
Nearby
Special Weather Statements in South Carolina, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.